Alert archive / Nebraska / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Hastings, NE

February 17, 20116 counties in Kansas; 24 counties in Nebraska

NWS Hastings, NE issued this red flag warning at Feb 17, 2011, 4:02 AM CST for 6 counties in Kansas; 24 counties in Nebraska. It took effect at Feb 17, 2011, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 4:02 AM CST (10:02 UTC)
In effect from
Feb 17, 2011, 12:00 PM CST
Expired
Feb 17, 2011, 6:00 PM CST
In force
6 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4700 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WWUS83 KGID 171002
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
402 AM CST THU FEB 17 2011

...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON...

KSZ005-017-018-172200-
/O.UPG.KGID.FW.A.0001.110217T1800Z-110218T0000Z/
/O.NEW.KGID.FW.W.0001.110217T1800Z-110218T0000Z/
PHILLIPS-ROOKS-OSBORNE-
402 AM CST THU FEB 17 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
005...017 AND 018...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE. 

* WESTERLY WINDS WILL INCREASE BY MID DAY...WITH SUSTAINED SPEEDS
  AT LEAST 20 TO 25 MPH AND GUSTS TO AROUND 35 MPH LIKELY THROUGH
  THE AFTERNOON HOURS.

* AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 15 TO NEAR
  20 PERCENT FOR AT LEAST A FEW HOURS THIS AFTERNOON...BEFORE
  RISING TOWARD SUNSET. 

* THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES...LOW RELATIVE
  HUMIDITY VALUES...STRONG WINDS...AND DRY FUELS...WILL PROMOTE
  EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ006-019-NEZ039-046-060-061-072>074-082>084-172200-
/O.NEW.KGID.FW.W.0001.110217T1800Z-110218T0000Z/
SMITH-MITCHELL-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-FRANKLIN-
402 AM CST THU FEB 17 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
006...019...039...046...060...061...072...073...074...082...
083 AND 084...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...
  FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 046 SHERMAN...FIRE 
  WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...
  FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...
  FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 082 
  FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 
  FRANKLIN. 

* WESTERLY WINDS WILL INCREASE BY MID DAY...WITH SUSTAINED SPEEDS
  AT LEAST 20 TO 25 MPH AND GUSTS TO AROUND 35 MPH LIKELY THROUGH
  THE AFTERNOON HOURS.

* AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 15 TO NEAR
  20 PERCENT FOR AT LEAST A FEW HOURS THIS AFTERNOON...BEFORE
  RISING TOWARD SUNSET. 

* THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES...LOW RELATIVE
  HUMIDITY VALUES...STRONG WINDS...AND DRY FUELS...WILL PROMOTE
  EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

PFANNKUCH
3 follow-up statements
642 
WWUS83 KGID 171817
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1217 PM CST THU FEB 17 2011

...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON...

KSZ007-180000-
/O.EXA.KGID.FW.W.0001.000000T0000Z-110218T0000Z/
JEWELL-
1217 PM CST THU FEB 17 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY ACROSS JEWELL COUNTY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS EXPANDED THE RED
FLAG WARNING TO INCLUDE JEWELL COUNTY...WHICH IS IN EFFECT UNTIL
6 PM CST THIS EVENING.

* SUSTAINED WESTERLY WINDS OF 20 TO 25 MPH...WITH GUSTS TO AROUND
  35 MPH...ARE EXPECTED ACROSS JEWELL COUNTY THROUGH THE
  AFTERNOON HOURS.

* AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 20
  PERCENT OVER THE NEXT FEW HOURS...BEFORE RISING AGAIN AROUND
  SUNSET.

* THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES...LOW
  RELATIVE HUMIDITY VALUES...STRONG WINDS...AND DRY FUELS...
  WILL PROMOTE EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ005-006-017>019-NEZ039-046-060-061-072>074-082>084-180000-
/O.CON.KGID.FW.W.0001.000000T0000Z-110218T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-VALLEY-SHERMAN-DAWSON-
BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
1217 PM CST THU FEB 17 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 006...
019...039...046...060...061...072...073...074...082... 083 AND
084...

* SUSTAINED WESTERLY WINDS OF 20 TO 25 MPH...WITH GUSTS TO AROUND
  35 MPH...ARE EXPECTED ACROSS THE WARNED AREA THROUGH AFTERNOON
  HOURS.

* AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 20
  PERCENT OVER THE NEXT FEW HOURS...BEFORE RISING AGAIN AROUND
  SUNSET.

* THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES...LOW
  RELATIVE HUMIDITY VALUES...STRONG WINDS...AND DRY FUELS...
  WILL PROMOTE EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROSSI
033 
WWUS83 KGID 172111
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
311 PM CST THU FEB 17 2011

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

NEZ040-041-047>049-062>064-075>077-085>087-180000-
/O.EXA.KGID.FW.W.0001.000000T0000Z-110218T0000Z/
GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-ADAMS-CLAY-
FILLMORE-WEBSTER-NUCKOLLS-THAYER-
311 PM CST THU FEB 17 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 040...041...
047...048...049...062...063...064...075...076...077...085...
086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* SUSTAINED WESTERLY WINDS OF 20 TO 25 MPH...WITH GUSTS TO
  AROUND 35 MPH...ARE EXPECTED TO CONTINUE ACROSS THE WARNED AREA
  THROUGH AFTERNOON HOURS.

* AFTERNOON RELATIVE HUMIDITY VALUES HAVE FALLEN BELOW 20
  PERCENT...AND ARE NOT EXPECTED TO RISE BACK ABOVE CRITICAL
  VALUES UNTIL AROUND SUNSET.

* THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES...LOW RELATIVE
  HUMIDITY VALUES...STRONG WINDS...AND DRY FUELS...WILL PROMOTE
  EXPLOSIVE FIRE GROWTH CONDITIONS THROUGH THE REMAINDER OF THE
  AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ005>007-017>019-NEZ039-046-060-061-072>074-082>084-180000-
/O.CON.KGID.FW.W.0001.000000T0000Z-110218T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-SHERMAN-
DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
311 PM CST THU FEB 17 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 005...
006...007...017...018...019...039...046...060...061...072...073...
074...082...083 AND 084...

* SUSTAINED WESTERLY WINDS OF 20 TO 25 MPH...WITH GUSTS TO
  AROUND 35 MPH...ARE EXPECTED TO CONTINUE ACROSS THE WARNED AREA
  THROUGH AFTERNOON HOURS.

* AFTERNOON RELATIVE HUMIDITY VALUES HAVE FALLEN BELOW 20
  PERCENT...AND ARE NOT EXPECTED TO RISE BACK ABOVE CRITICAL
  VALUES UNTIL AROUND SUNSET.

* THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES...LOW RELATIVE
  HUMIDITY VALUES...STRONG WINDS...AND DRY FUELS...WILL PROMOTE
  EXPLOSIVE FIRE GROWTH CONDITIONS THROUGH THE REMAINDER OF THE
  AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROSSI
993 
WWUS83 KGID 172346
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
546 PM CST THU FEB 17 2011


KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
180100-
/O.EXP.KGID.FW.W.0001.000000T0000Z-110218T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
546 PM CST THU FEB 17 2011

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR FIRE 
WEATHER ZONES 005...006...007...017...018...019...039...040...
041...046...047...048...049...060...061...062...063...064...
072...073...074...075...076...077...082...083...084...085...
086 AND 087...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR THE
FOLLOWING COUNTIES.

* ...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER
  ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER
  ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE... FIRE WEATHER
  ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 039
  VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041
  NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047
  HOWARD...FIRE WEATHER ZONE 048 MERRICK... FIRE WEATHER ZONE 049
  POLK...FIRE WEATHER ZONE 060 DAWSON... FIRE WEATHER ZONE 061
  BUFFALO...FIRE WEATHER ZONE 062 HALL... FIRE WEATHER ZONE 063
  HAMILTON...FIRE WEATHER ZONE 064 YORK... FIRE WEATHER ZONE 072
  GOSPER...FIRE WEATHER ZONE 073 PHELPS... FIRE WEATHER ZONE 074
  KEARNEY...FIRE WEATHER ZONE 075 ADAMS... FIRE WEATHER ZONE 076
  CLAY...FIRE WEATHER ZONE 077 FILLMORE... FIRE WEATHER ZONE 082
  FURNAS...FIRE WEATHER ZONE 083 HARLAN... FIRE WEATHER ZONE 084
  FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086
  NUCKOLLS...FIRE WEATHER ZONE 087 THAYER.

* THE WIND WILL QUICKLY DIE DOWN AFTER 6 PM AND RELATIVE HUMIDITY
  VALUES WILL ALSO INCREASE AS THE TEMPERATURES FALL.
  THEREFORE...THE RED FLAG WARNING FOR CRITICAL FIRE WEATHER
  CONDITIONS WILL BE ALLOWED TO EXPIRE AT 6 PM.

$$

WESELY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Feb 16, 11:24 PM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Feb 16, 11:24 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1124 PM CST WED FEB 16 2011

.AVIATION...THERE SHOULD BE A QUIET START TO THE 17/06Z TAF. IR
SATELLITE IMAGERY LATE THIS EVENING SHOWS HIGH LEVEL CLOUDS
STREAMING ACROSS MUCH OF NEBRASKA...AND THIS IS HANDLED WELL IN
17/00Z NAM BUFR SOUNDINGS AT KGRI. THE CLOUDS SHOULD DIMINISH
DURING THE MORNING...LEAVING ONLY A FEW HIGH LEVEL CLOUDS FOR MUCH
OF THE DAYLIGHT HOURS ON THURSDAY. MID LEVEL CLOUDS ARE EXPECTED
TO INCREASE AFTER 18/02Z AS AN UPPER LEVEL DISTURBANCE MOVES
ACROSS THE AREA. WINDS WILL BEGIN FROM THE SOUTH/SOUTHEAST...BUT
WILL TURN WESTERLY AS A SURFACE BOUNDARY MOVES ACROSS THE AREA
EARLY THURSDAY MORNING. A COLD FRONT WILL THEN MOVE SOUTH ACROSS
THE REGION LATER ON THURSDAY...WHICH WILL BRING GUSTY
WEST/NORTHWESTERLY WINDS TO KGRI. WINDS SHOULD DECREASE AGAIN
THURSDAY EVENING.

&&

.PREV DISCUSSION... /ISSUED 622 PM CST WED FEB 16 2011/

UPDATE...SENT OUT A NEW HYDROLOGIC OUTLOOK THIS EVENING TO
HIGHLIGHT THE IMPROVING ICE CONDITIONS ON THE PLATTE...NORTH
LOUP...AND MIDDLE LOUP RIVERS. ICE JAM RELATED FLOOD THREAT HAS
DECREASED ON THESE RIVERS. HOWEVER...THE THREAT OF ICE JAM
FLOODING IS HIGH ON THE LOUP RIVER IN NANCE COUNTY. SEE THE LATEST
HYDROLOGIC OUTLOOK FOR MORE INFORMATION ON RIVER CONDITIONS.

PREV DISCUSSION... /ISSUED 408 PM CST WED FEB 16 2011/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...UNSEASONABLY WARM
TEMPERATURES EXPECTED TO CONTINUE ACROSS THE FORECAST AREA THROUGH
THE SHORT TERM. WENT AHEAD AND INTRODUCED PATCHY FOG TO FAR
SOUTHEASTERN SECTIONS OF CWA DURING OVERNIGHT AND EARLY MORNING
HOURS TOMORROW...AS SOME PATCHY FOG REPORTED AROUND BELOIT THIS
MORNING AND MODELS INDICATE THE POTENTIAL FOR A REPEAT AGAIN
THURSDAY MORNING. HOWEVER...ANY FOG THAT DOES FORM IS NOT EXPECTED
TO LINGER LONG...AND BURN OFF DURING THE EARLY MORNING HOURS.

FOR TOMORROW...EXPECT WINDS TO SHIFT WESTERLY AS A SURFACE LOW
PRESSURE SYSTEM PASSES BY TO THE NORTH ACROSS THE NORTHERN PLAINS INTO
THE UPPER MISSISSIPPI RIVER VALLEY. THIS DOWNSLOPE FLOW WILL AID
HIGH TEMPERATURES TO SOAR TO NEAR RECORD LEVELS...ALBEIT OPTED TO
KEEP JUST A FEW DEGREES BELOW RECORD VALUES ACROSS TRI-CITIES AREA
AT THIS TIME. HOWEVER...EXPECT SUSTAINED WESTERLY WINDS NEAR 20
MPH...AND RELATIVE HUMIDITIES TO APPROACH 20 PERCENT...ESPECIALLY
ACROSS WESTERN KANSAS ZONES...SO OPTED TO ISSUE FIRE WEATHER WATCH
FOR TOMORROW AFTERNOON ACROSS ROOKS...PHILLIPS AND OSBORNE
COUNTIES. EXPECT TEMPERATURES TO DIP BACK BELOW FREEZING THURSDAY
NIGHT BEHIND ASSOCIATED FRONT...BUT CONTINUE TO REMAIN
SIGNIFICANTLY ABOVE NORMAL FOR THIS TIME OF YEAR.

LONG TERM...STARTING 12Z FRIDAY. PRIMARY FORECAST CONCERNS CENTER UPON
CHANCES FOR PRECIPITATION SUNDAY AND MONDAY...AS WELL AS
TEMPERATURE TRENDS THROUGHOUT THE EXTENDED FORECAST PERIOD. LONG
TERM MODEL GUIDANCE SUGGESTS A PERSISTENT UPPER LEVEL RIDGE OVER
THE CENTRAL AND SOUTHEASTERN CONUS...ALONG WITH A DIGGING TROUGH
OVER THE WEST...WILL PROMOTE WEST TO SOUTHWESTERLY MID AND UPPER
LEVEL FLOW OVER THE CENTRAL PLAINS THROUGH EARLY NEXT WEEK. THE
EC...OPERATIONAL GFS AND GFS ENSEMBLE MEAN ALL SUGGEST A MID LEVEL
LOW WILL EJECT FROM THE BASE OF THE WESTERN CONUS TROUGH LATE
SUNDAY BEFORE CROSSING THE CENTRAL ROCKY MOUNTAIN ON INTO THE
NORTHERN PLAINS LATE SUNDAY INTO MONDAY. ALTHOUGH THE PATHS OF THE
MID LEVEL LOW ARE FAIRLY SIMILAR WHEN THE GFS AND EC ARE
COMPARED...DIFFERENCES IN SPEED OF THE MID LEVEL LOW STILL REMAIN
BETWEEN THE TWO MODELS. THE GFS REMAINS THE FASTEST OF THE
TWO...PUSHING THE LOW COMPLETELY ACROSS THE NORTHERN PLAINS BY 06Z
MONDAY. THE EC REMAINS ABOUT 12 HOURS SLOWER. DIFFERENCES ALSO
EXIST WITH RESPECT TO THE STRENGTH OF LOW LEVEL CAA ACROSS THE
AREA...WITH THE EC VERY QUICK TO PUSH ARCTIC AIR INTO THE CENTRAL
PLAINS DURING THE DAY SUNDAY...AND THE GFS NOT ALLOWING ARCTIC AIR
INTO OUR CWA UNTIL MONDAY...AND EVEN THEN THE BULK OF THE ARCTIC
AIR LOOKS TO REMAIN ACROSS OUR NORTHEAST. OBVIOUSLY THESE
DIFFERENCES ARE CAUSING FORECASTING DIFFICULTIES AND FOR NOW WILL
CONTINUE PLAYING THE MIDDLE GROUND.

BOTH THE EC AND GFS SUGGEST A LEAD MID LEVEL SHORT WAVE WILL IMPACT
THE AREA SATURDAY NIGHT...WITH ENOUGH MID LEVEL THERMAL ADVECTION AND
DPVA TO PRESENT OUR FIRST OPPORTUNITY FOR PRECIPITATION. CHANCES FOR
PRECIPITATION THEN CONTINUE SUNDAY AND SUNDAY NIGHT AS THE MID LEVEL
LOW CLEARS THE AREA. WENT AHEAD AND KEPT SLIGHT CHANE POPS GOING
ACROSS OUR NORTHEAST FOR MONDAY AS WELL TO ACCOUNT FOR THE SLOWER EC
SOLUTION. THE MOST TROUBLESOME PORTION OF THE FORECAST PERIOD IS
SATURDAY NIGHT INTO SUNDAY MORNING...A TIME PERIOD WHICH FORECAST
PROXIMITY SOUNDINGS FROM THE EC AND GFS SUGGEST AN ELEVATED WARM
LAYER ABOVE SUB-FREEZING SURFACE TEMPERATURES MAY PRESENT A PERIOD
OF LIGHT FREEZING RAIN TO THE CWA. WENT AHEAD AND INTRODUCED -FZRA
TO THE NORTHERN CWA SATURDAY NIGHT INTO SUNDAY MORNING TO ACCOUNT
FOR THE INCOMING DATA FROM BOTH THE EC AND GFS. PRECIPITATION SHOULD
TRANSITION COMPLETELY TO RAIN DURING THE DAY SUNDAY AS SURFACE
TEMPERATURES QUICKLY RISE TO ABOVE-FREEZING LEVELS
POST-SUNRISE...WITH THE OPERATIONAL GFS SUGGESTING ENOUGH LOW LEVEL
MOISTURE COULD BE PRESENT TO PROVIDE A FEW HUNDRED J/KG OF ELEVATED
INSTABILITY ACROSS SOUTHEASTERN PORTIONS OF THE CWA...PERHAPS
RESULTING IN ISOLATED THUNDER...DURING THE DAY SUNDAY. WENT AHEAD
AND TRANSITIONED PRECIPITATION TO SNOW ACROSS MUCH OF THE CWA SUNDAY
NIGHT INTO MONDAY.

TEMPERATURES WILL CONTINUE AT ABOVE-NORMAL LEVELS FRIDAY AND
SATURDAY AS UPPER LEVEL RIDGING DOMINATES THE AREA AND MODERATE
SOUTHERLY LOW LEVEL FLOW PERSISTS ACROSS THE REGION. COOLER AIR IS
THEN FORECAST STARTING SUNDAY AS THE LOW LEVEL BAROCLINIC ZONE
CLEARS THE AREA. AGAIN...BECAUSE OF THE DIFFERENCES BETWEEN THE
OPERATIONAL GFS AND EC...WILL PLAY THE MIDDLE GROUND BY UNDERCUTTING
GFS NUMBERS...YET REMAINING WARMER THAN THE MUCH COLDER EC. THIS
PRESENTS NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES SUNDAY THROUGH
TUESDAY...WITH A WARMING TREND THEN EXPECTED BY MID NEXT WEEK.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR KSZ005-017-018.

&&
Hazardous weather outlook, Feb 16, 6:41 PM CST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
641 PM CST WED FEB 16 2011

KSZ005>007-017>019-NEZ039-040-046>049-060>064-072>077-082>087-
171200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
641 PM CST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ELEVATED FIRE DANGER WILL PRESENT ITSELF TO PORTIONS OF NORTH
CENTRAL KANSAS ON THURSDAY AFTERNOON...PRIMARILY WEST OF HIGHWAY
281.

LIGHT FREEZING RAIN WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH
CENTRAL NEBRASKA SATURDAY NIGHT INTO SUNDAY MORNING...PRIMARILY
ALONG AND NORTH OF A LINE FROM BEAVER CITY TO YORK.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE
OUTLOOK AREA DURING THE DAY SUNDAY...PRIMARILY ALONG AND SOUTHEAST
OF A LINE FROM HEBRON NEBRASKA TO OSBORNE KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ041-171200-
NANCE-
641 PM CST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NANCE COUNTY IN SOUTH
CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE CONTINUATION OF WARM TEMPERATURES WILL RESULT IN A THREAT FOR
POSSIBLE ICE JAM FLOODING ON THE LOUP RIVER IN NANCE COUNTY. SEE
THE LATEST FLOOD WARNING PRODUCTS FOR THE MOST UP TO DATE
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ABOVE AVERAGE TEMPERATURES PERSISTING THROUGH AT LEAST
SATURDAY WILL RESULT IN A CONTINUED THREAT FOR POSSIBLE ICE JAM
FLOODING ON THE LOUP RIVER. PLEASE SEE THE LATEST HYDROLOGIC
OUTLOOK FOR DETAILS.

LIGHT FREEZING RAIN WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH
CENTRAL NEBRASKA SATURDAY NIGHT INTO SUNDAY MORNING...PRIMARILY
ALONG AND NORTH OF A LINE FROM BEAVER CITY TO YORK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

Nearby

Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Kansas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.